MAUDE Adverse Event Report: ABBOTT VASCULAR HT VERSATURN GUIDE WIRE

ABBOTT VASCULAR HT VERSATURN GUIDE WIRE
Model Number 1013319
Medical Device Problem Codes Peeled/Delaminated (1454); Difficult to Remove (1528); Improper or Incorrect Procedure or Method (2017); Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Codes Perforation of Vessels (2135); Pericardial Effusion (3271)
Date of Event 12/16/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The customer reported the device is not returning.Investigation is not yet complete.A follow up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was to treat a heavily calcified, heavily tortuous lesion in the circumflex (cx) artery.The ht versaturn guide wire (gw) was positioned together with a non-abbott guide wire, but the versa turn gw became prolapsed.During removal of the versaturn guide wire, resistance was met and the gw became kinked and delaminated.A coronary perforation with pericardial effusion occurred.The patient was treated with medication and a stent was implanted to complete the procedure.There was no adverse patient sequela.No additional information was provided.
 
Additional Manufacturer Narrative
The product was not returned to abbott vascular for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents reported from this lot.There was no damage noted to the guide wire during the inspection prior to use which suggests a product quality issue with respect to manufacture, design or labeling did not contribute to the reported difficulties.It should be noted that instructions for use (ifu) hi-torque guide wire, states: carefully observe the instructions under ¿do not¿ and ¿do¿ below.Failure to do so may result in vessel trauma, guide wire damage, guide wire tip separation, or stent damage.If resistance is observed at any time, determine the cause under fluoroscopy and take remedial action as needed.Use the most suitable guide wire for the lesion being treated.Do not allow the guide wire tip to remain in a prolapsed condition.In this case, the prolapsed technique of positioning the guide wire does appear to have caused or contributed to the reported difficulties.The reported patient effect of perforation is listed in ifu as a known patient effects of the procedure.The investigation determined the reported difficulties and subsequent perforation and pericardial effusion appear to be related to user error.In this case, the prolapsed technique of positioning the guide wire appears to have caused the guide wire to kink and appear peeled/delaminated resulting in the difficulty to remove.Manipulation of the prolapsed guide wire likely resulting in the reported perforation and pericardial effusion.There is no indication of a product quality issue with respect to manufacture, design, or labeling.

Brand Name
HT VERSATURN GUIDE WIRE
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005737652
road no.2 km 58.0 cruce dávila
barceloneta PR 00617
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key13172550
Report Number2024168-2022-00116
Device Sequence Number14647627
Product Code DQX
UDI-Device Identifier08717648198458
UDI-Public08717648198458
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K141782
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2023
Device Model Number1013319
Device Catalogue Number1013319
Device Lot Number1102271
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/16/2021
Supplement Date Received by Manufacturer01/27/2022
Initial Report FDA Received Date01/05/2022
Supplement Report FDA Received Date02/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/22/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CHOICE GUIDE WIRE
Outcome Attributed to Adverse Event Other; Other;
Patient SexUnknown